Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 18, 2018, 8:27 PM MDT for 13 counties in Colorado. It took effect at Apr 19, 2018, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 8:27 PM MDT (02:27 UTC)
- In effect from
- Apr 19, 2018, 11:00 AM MDT
- Expired
- Apr 19, 2018, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Morgan County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778 WWUS85 KBOU 190227 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 827 PM MDT Wed Apr 18 2018 COZ214-216-240-241-245>247-191200- /O.NEW.KBOU.FW.W.0019.180419T1800Z-180420T0100Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 827 PM MDT Wed Apr 18 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...DENVER...AND ADJACENT PLAINS EASTWARD THROUGH LINCOLN COUNTY... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Thursday. * Affected Area...Fire Weather Zones 214...216...240...241... 245...246 and 247. * Timing...Thursday afternoon through early evening. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for new fire starts and rapid wildfire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
919 WWUS85 KBOU 191009 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 409 AM MDT Thu Apr 19 2018 ...VERY HIGH FIRE DANGER THIS AFTERNOON OVER PORTIONS OF THE EASTERN COLORADO PLAINS... .Strong south to southeast winds will develop this morning across eastern Colorado. By afternoon, wind gusts of 30 to 40 mph will be common, with a few gusts as high as 50 mph possible. The winds will combine with humidities of 10-20% in areas near the mountains to produce very high to extreme fire danger. The winds will be a lighter in areas west of I-25 until late in the afternoon, so those areas will have their highest fire danger around sunset. Closer to the eastern border it will be windy but humidities will be higher. Cooler temperatures will bring higher humidities this evening, but strong winds will continue overnight and could produce dangerous fire behavior on any fires that are burning. COZ242>244-191815- /O.EXB.KBOU.FW.W.0019.180419T1700Z-180420T0200Z/ Northeast Weld County-Central and South Weld County-Morgan County- 409 AM MDT Thu Apr 19 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MORGAN AND WELD COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 242...243 and 244. * Timing...Strong winds and low humidities will develop by midday. The humidities will improve this evening, but it will remain windy overnight. * Winds...Southeast 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions will be favorable for new fire starts and rapid wildfire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ214-216-240-241-245>247-191815- /O.EXT.KBOU.FW.W.0019.180419T1700Z-180420T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 409 AM MDT Thu Apr 19 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...DENVER... AND ADJACENT PLAINS EASTWARD THROUGH LINCOLN COUNTY... * Affected Area...Fire Weather Zones 214...216...240...241... 245...246 and 247. * Timing...Strong winds and low humidities will develop this morning. The humidities will improve this evening, but it will remain windy overnight. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for new fire starts and rapid wildfire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
377 WWUS85 KBOU 192059 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 259 PM MDT Thu Apr 19 2018 ...VERY HIGH FIRE DANGER THIS AFTERNOON OVER PORTIONS OF THE EASTERN COLORADO PLAINS... .Strong south to southeast winds have developed across eastern Colorado this afternoon. Speeds of 20-30 mph were common, with gusts of 45-50 mph across the Palmer Divide. The winds will combine with humidities of 10-20% across the plains, Palmer Divide, and southern foothills/Park County to produce very high to extreme fire danger. Closer to the eastern border it will be windy but humidities will be higher. Cooler temperatures will bring higher humidities this evening, but strong winds will continue overnight and could produce dangerous fire behavior on any fires that are burning. COZ214-216-240>247-200200- /O.CON.KBOU.FW.W.0019.000000T0000Z-180420T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 259 PM MDT Thu Apr 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...DENVER...AND ADJACENT PLAINS EAST AND NORTHEAST THROUGH WELD AND LINCOLN COUNTIES... * Affected Area...Fire Weather Zones 214...216...240...241... 242...243...244...245...246 and 247. * Timing...Strong winds and low humidities will remain in place through early evening. The humidities will improve this evening, but it will remain windy overnight. * Winds...Southeast 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for new fire starts and rapid wildfire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Open burning is strongly discouraged if not prohibited on Red Flag days. && $$
432 WWUS85 KBOU 200202 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 802 PM MDT Thu Apr 19 2018 COZ214-216-240>247-200315- /O.EXP.KBOU.FW.W.0019.000000T0000Z-180420T0200Z/ Central and Southeast Park County- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 802 PM MDT Thu Apr 19 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...DENVER...AND ADJACENT PLAINS EAST AND NORTHEAST THROUGH WELD AND LINCOLN COUNTIES... Humidities will slowly improve through the rest of tonight, but it will remain windy especially on the plains and Palmer Divide. Showers will bring fire weather relief Friday and Friday night. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 18, 2:37 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Apr 18, 2:37 PM MDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 237 PM MDT Wed Apr 18 2018 .SHORT TERM...(This evening through Thursday) Issued at 237 PM MDT Wed Apr 18 2018 Upper level ridge will reside over Colorado tonight. Mostly clear skies, dry airmass, and light winds will result in chilly overnight lows. Readings are expected to fall into the mid 20s to lower 30s. The upper level ridge will shift east of Colorado as an upper level low moves onto the California coast. This low will bring the next round of precipitation later in the week. Southwest flow aloft will increase Thursday as the upper level low nears the region. At the surface, a low forms over the Great Basin and produces gusty south- southeast winds over eastern Colorado. Gusts to 40 mph will be possible during the late afternoon. The south- southeast winds will slowly increase moisture. This should keep relative humidities in the upper teens to lower 20s Thursday afternoon and above Red Flag criteria. .LONG TERM...(Thursday night through Wednesday) Issued at 237 PM MDT Wed Apr 18 2018 For Thursday night into Friday the closed low will be over southern Utah by 00z Friday and become stacked by 12z over central Utah pulling moisture over CO from the south. Upper levels will become more diffluent with the approaching jet as precipitation increases across the western portions of the state and higher terrain. Instability increases over the mountains through Friday morning bringing rain and snow showers with a chance of thunderstorms. QG lift increases steadily Friday with upwards of -20 to -30 mb of ascent by Friday evening. At this time thermal profiles indicate cooling in the mid levels Friday evening but still fairly warm on the plains in the low levels. Expect precipitation to fall as rain initially then possibly change over to a rain and snow mix late Friday night. At this time current model soundings show a cooling column with the frontal passage and increasing cooler NE flow. This could be enough combined with the enhanced lift to change rain over to snow on the plains by early Saturday morning. By Saturday morning the low pressure system will begin to transition southeastward pulling moisture and keeping the east and northeastern portions of the state in the deformation zone and with continued precipitation through the afternoon hours on Saturday. Subsidence will start to increase by Saturday afternoon as the low center pushes into the TX panhandle. Snow will linger over the mountains through Saturday night into Sunday but clear out over the plains by Saturday evening. Current accumulation projections have 4 to 8 inches over the higher foothills will the help of increased upslope some areas could see up to 10 inches. For the higher terrain amounts could be in the 6 to 12 inch range by late Saturday. At lower elevations it will be hard to pinpoint amounts with the changeover timing and duration still in question, however, models are showing up to half and inch or slightly more for QPF by Saturday afternoon. Sunday will see a gradual clearing with just light snow over the higher terrain as upper level ridging moves in. This gradual warming trend will bring highs back into the mid to upper 60s on Sunday and near 70 by Monday. The next disturbance is projected to move into the area on Tuesday but timing still varies between models. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 237 PM MDT Wed Apr 18 2018 VFR conditions will prevail through the next 24 hours under mostly clear skies. North to northeast winds will turn clockwise through early evening. Winds will end up southeast around 03Z, and remain southeasterly through Thursday. Wind speeds increase Thursday with gusts to 30-35 knots possible after 18Z Thursday. && .FIRE WEATHER... Issued at 237 PM MDT Wed Apr 18 2018 South-southeast winds will increase ahead of a low pressure system over the Great Basin Thursday. By afternoon, wind gusts up to 40 mph are expected over the eastern plains. Moisture will slowly increase due to the south-southeast winds transporting low level moisture into the area. This is expected to keep relative humidities in the upper teens to lower 20s, above Red Flag criteria. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier FIRE WEATHER...Meier
Hazardous weather outlook, Apr 18, 10:31 AM MDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1031 AM MDT Wed Apr 18 2018 COZ030>051-191645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1031 AM MDT Wed Apr 18 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be dry and cooler today with lighter winds. However the plains may still see a few gusts from 35 to 45 mph at times through the afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday will be dry with a bit of elevated fire danger over the southern forecast area in the afternoon. A spring storm moves in early Friday morning with a colder airmass, plenty of moisture and widespread precipitation that will last well into Saturday. At this time the plains look to stay warm enough, even overnight, for just rain and no snow. However, the mountains are expected to get snow Friday into Saturday. A warm and dry pattern returns on Sunday and continues into Monday with the next shot at precipitation by Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:41 AM MDT | Winter Storm Watch | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 11 hr |
| Apr 19, 3:14 PM MDT | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 28 hr |
| Apr 19, 3:14 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 44 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.